Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Binghamton, NY

May 16, 20145 counties in New York

NWS Binghamton, NY issued this flash flood warning at May 16, 2014, 12:35 PM EDT for 5 counties in New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2014, 12:35 PM EDT (16:35 UTC)
Expired
May 16, 2014, 6:30 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Madison County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 12:58 PM EDTFLOODPlainfield Center, NYWATER OVER STATE HIGHWAY 51
May 16, 4:53 PM EDTFLASH FLOODSanford, NYMINOR FLOODING OF SOME LOW LYING AREAS ALONG ROUTE 41 BETWEEN TOWN OF SANFORD AND NORTH SANFORD AREA. THIS INCLUDES NORTH SANFORD ROAD... BLOWERS ROAD AT NORTH SANFORD ROAD... AND WHEELER SCHOOL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 258 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WGUS51 KBGM 161635
FFWBGM
NYC007-017-025-053-077-162230-
/O.NEW.KBGM.FF.W.0006.140516T1635Z-140516T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  WEST CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL NEW YORK...
  WESTERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON...
  BAINBRIDGE...COLUMBUS...GUILFORD...MT UPTON...NEW BERLIN...
  NINEVEH...ROCKDALE...DEPOSIT...EAST SIDNEY...FRANKLIN...SIDNEY...
  SIDNEY CENTER...BROOKFIELD...SOUTH BROOKFIELD...EDMESTON...EXETER
  CENTER...GILBERTSVILLE...HARTWICK...LAURENS...LEONARDSVILLE...
  MORRIS...OTEGO...PITTSFIELD...RICHFIELD SPRINGS...UNADILLA...
  UNADILLA FORKS...HARPURSVILLE...SANFORD AND WINDSOR.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4200 7527 4201 7570 4276 7538 4287 7535
      4287 7525 4288 7524 4288 7521 4286 7520
      4287 7515 4291 7510 4285 7497

$$

/DJP
1 follow-up statement
525 
WGUS71 KBGM 162029
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 PM EDT FRI MAY 16 2014

NYC007-017-025-053-077-162230-
/O.CON.KBGM.FF.W.0006.000000T0000Z-140516T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-CHENANGO NY-DELAWARE NY-MADISON NY-OTSEGO NY-
429 PM EDT FRI MAY 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
WESTERN OTSEGO...SOUTHEASTERN MADISON...WEST CENTRAL DELAWARE...
EASTERN CHENANGO AND SOUTHEASTERN BROOME COUNTIES...

AT 409 PM EDT...OTSEGO COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
COUNTY ROUTES 18, 19, AND 20 IN THE TOWNS OF EDMESTON AND 
PITTSFIELD CLOSED DUE TO FLOODING.

RAIN IS SLOWLY LIFTING OUT OF THE AREA THIS AFTERNOON, HOWEVER,  
RUNOFF FROM THE HEAVY RAIN WHICH HAS ALREADY OCURRED WILL CONTINUE 
TO CAUSE FLOODING PROBLEMS IN THE WARNING AREA. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4200 7527 4201 7570 4276 7538 4287 7535
      4287 7525 4288 7524 4288 7521 4286 7520
      4287 7515 4291 7510 4285 7497

$$

DGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 12:19 PM EDT, 16 minutes earlier.

Area forecast discussion, May 16, 12:19 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1219 PM EDT FRI MAY 16 2014

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MARCH EAST ACROSS THE AREA
TODAY. THIS FEATURE WILL BE ACCOMPANIED BY A WIDESPREAD SOAKING
RAIN FOR MOST OF CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA
THROUGH THE AFTERNOON. THE RAIN COULD BE HEAVY AT TIMES TODAY AS DEEP
TROPICAL MOISTURE INTERACTS WITH THE MAIN FRONTAL BOUNDARY. BEHIND
THE FRONT...COOLER AND DRIER WEATHER IS IN STORE FOR THE UPCOMING
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...
SCANNERS CONTINUE TO TELL THE FULL STORY OF WATER PROBLEMS IN THE
FINGER LKS AREA, ESPECIALLY STEUBEN AND YATES. MODERATE TO HVY
RAIN PRODUCED AMOUNTS OF 2-3 INCHES IN THESE AREAS LAST NIGHT WITH
AROUND 1 INCH SO FAR FURTHER TO THE EAST. BACK EDGE OF PCPN HAS
NOW CLRD THESE CNTYS WITH ANOTHER WV COMING UP FM NEPA AND
POTENTIALLY RIDING ALONG THE I-81 CORRIDOR THRU THE MORNING HRS.
HV UPDATED POPS TO GO JUST SLGT CHC/CHC SHOWERS FOR WRN ZONES FOR
RMNDR OF THE DAY BUT KEEP A VRY TIGHT GRADIENT BTWN CHC POPS AND
CATEGORICAL THRU 16Z TDA.

TEMPS ARE FALLING AND/OR NEARLY STEADY BHND CDFNT WHICH IS LOCATED
BTWN BINGHAMTON AND NORWICH AS OF 14Z. UPDATED GRIDS ARE OUT AND
WL RE-ISSUE FFA FOR ENTIRE CWA AS LINGERING WATER PROBLEMS ARE
OCCURRING IN AREAS WHERE RAIN HAS STOPPED. AS THIS NEXT SURGE OF
MOISTURE COMES NORTH INTO CNTRL NY, THIS MAY PRODUCE MINOR
FLOODING ISSUES AND WL CERTAINLY NOT CANCEL AT THIS TIME.

PREV DISCUSSIONS BLO...

630 AM UPDATE...
SCANNER REPORTS INDICATE NUMEROUS WATER RELATED ISSUES ACROSS
STEUBEN AND YATES COUNTIES THIS MORNING...AS MODERATE TO HEAVY
RAIN CONTINUES. FLASH FLOOD WARNING AND FLOOD ADVISORY REMAIN IN
PLACE...HOWEVER MAY HAVE TO EXTEND THESE DOWNSTREAM AS PRECIP
CONTINUES TO OVERSPREAD THE FINGER LAKES AND TWIN TIERS REGION
THIS MORNING. SO FAR RAINFALL TOTALS PER THE BUFFALO RADAR AND
SEVERAL OBSERVATION POINTS INDICATING ANYWHERE BETWEEN 1-1.5
INCHES....WITH LOCALIZED AMOUNTS APPROACHING 2 INCHES ACROSS
PORTIONS OF STEUBEN COUNTY. WITH TIME...AXIS OF HEAVY RAIN WILL
QUICKLY SHIFT EAST AS UPSTREAM WAVE TAKES ON A NEGATIVE TILT WELL
WEST OF OUR AREA. HIGHEST TOTALS /2-3 INCHES/ EXPECTED WHERE RAIN
IS FALLING CURRENTLY WITH LOWER AMOUNTS /1-2 INCHES/ LIKELY FROM
THE 81 CORRIDOR EAST. MINOR UPDATES TO ACCOUNT FOR LATEST TRENDS
BUT OVERALL FCST THOUGHTS REMAIN UNCHANGED.

PREVIOUS NEAR TERM DISCUSSION...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA
TODAY AS SUBTROPICAL MOISTURE CONTINUES TO ADVANCE NORTH IN STRONG
SOUTHERLY FLOW ALOFT. BLENDED TPW SATELLITE DATA SHOWING PWAT
VALUES IN EXCESS OF 1.5" ACROSS MUCH OF THE AREA WHICH IS ROUGHLY
200% OF NORMAL FOR THIS TIME OF YEAR. MAIN COLD FRONT SLOWLY
ADVANCING EAST THIS HR WITH LATEST OBS SUGGESTING FEATURE NOW
RESIDES ACROSS THE CENTRAL FINGER LAKES.

AS ALLUDED TO IN THE EARLIER UPDATE...00Z MODEL GUIDANCE IS
SIGNIFICANTLY DIFFERENT THAN PREVIOUS RUNS AS THE LATEST SUITE
INDICATES TODAY/S RAINFALL EVENT WILL BE MORE PROGRESSIVE THAN
PREVIOUSLY THOUGHT. THE MAIN REASONING BEHIND THIS APPEARS TO BE
WELL UPSTREAM ACROSS THE WESTERN GREAT LAKES/LWR OHIO VLY WHERE
MAIN UPPER LOW CONTINUES TO SPIN THIS MORNING. WITH TODAY/S
SUITE...MODELS ARE INSISTENT THAT TWO SEPARATE UPPER LOWS WILL
FAIL TO CONSOLIDATE...RESULTING IN A GRADUAL NEGATIVE TILT
ORIENTATION OF THE DEEP UPPER WAVE AS THE DAY PROGRESSES. AS
FEATURE GOES NEGATIVE...EASTWARD PROGRESSION OF DOWNSTREAM COLD
FRONT IS EXPECTED AS MAIN SFC LOW LIFTS NORTH INTO QUEBEC AS A
SECONDARY LOW RIDING UP THE FRONT MOVES NORTH INTO THE LOWER MID-
ATLANTIC REGION. LATEST REGIONAL RADAR TRENDS ALREADY SHOWING
STEADY EASTWARD PROGRESSION THIS MORNING WHICH WILL HOPEFULLY
LIMIT THE DURATION OF HEAVY RAINS OVER A PARTICULAR AREA.

WITH THE ABOVE SAID...WIDESPREAD CONCERNS FOR SIGNIFICANT HYDRO
RELATED PROBLEMS APPEARS TO BE LOWER THIS MORNING BASED PURELY ON
THE FASTER PROGRESSION OF THE MAIN FRONT. THAT'S NOT TO SAY WE
STILL WON/T HAVE SOME PROBLEMS AS A GENERAL 1-2" OF RAIN STILL
APPEARS POSSIBLE BEFORE RAIN COMES TO AN END FROM WEST TO EAST BY
MID/LATE AFTERNOON FOR AREAS WEST OF I-81...AND BY EARLY EVENING
FOR AREAS EAST. FOR NOW HOWEVER...MAIN AREA OF CONCERN REMAINS THE
CENTRAL FINGER LAKES REGION WHERE SOILS REMAIN SATURATED FROM
HEAVY RAINS/FLOODING FROM TUESDAY NIGHT. ON-LINE SCANNER REPORTS
ALREADY INDICATING FLOODING IN YATES COUNTY AND A FLASH FLOOD
WARNING HAS BEEN ISSUED DUE TO QUICK RESPONDING ANTECEDENT SOIL
CONDITIONS.

VERY TOUGH CALL WITH RESPECT TO QPF FCST AS FASTER PROGRESSION OF
MAIN FRONTAL BAND WILL LIMIT RAINFALL DURATION. THAT SAID...WELL-
ESTABLISHED TROPICAL MOISTURE CONNECTION DEFIANTLY IN PLACE WITH
EXCELLENT UPPER JET DYNAMICS DIRECTLY OVERHEAD. THIS COMBINED WITH
GOOD LOW-LEVEL MOISTURE CONVERGENCE WILL ALLOW AMPLE LIFT FOR
ONGOING SHWR ACTIVITY. AS A RESULT...NO CHANGES PLANNED FOR
CURRENT FLASH FLOOD WATCH HEADLINE.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
245 AM UPDATE...
PERIOD OF BELOW CLIMATOLOGY TEMPERATURES THIS WEEKEND...AS OUR
WEATHER IS DOMINATED BY A COOL UPPER LEVEL TROUGH THAT SLOWLY
SHIFTS THROUGH THE REGION.

AFTER THE CONTINUED STRONG COLD AIR ADVECTION OF FRIDAY
NIGHT...850MB TEMPERATURES THROUGH THE WEEKEND WILL BE BETWEEN
ZERO AND 5 DEGREES ABOVE ZERO CELSIUS. THE 540 DECAMETER THICKNESS
LINE WILL ALSO BE STRADDLED OVER THE AREA. UPPER TROUGH AXIS WILL
GRADUALLY SHIFT FROM THE WESTERN GREAT LAKES TO THE EASTERN GREAT
LAKES OVER THE COURSE OF THE WEEKEND. THAT COLD AIR
ALOFT...COMBINED WITH DAYTIME HEATING VIA THE HIGH MID MAY SUN
ANGLE...WILL YIELD STEEP LAPSE RATES AND ISOLATED TO SCATTERED
DIURNALLY DRIVEN SHOWERS. BEST CHANCE FOR THESE BOTH AFTERNOONS
WILL BE IN THE CENTRAL TWIN TIERS TO FINGER LAKES REGION...BUT
EVEN IN THESE LOCATIONS THE VAST MAJORITY OF THE TIME WILL BE
DRY...AND RAIN AMOUNTS WILL BE ON THE ORDER OF A FEW HUNDREDTHS OF
AN INCH. EVEN WHERE RAIN DOES NOT OCCUR...WE SHOULD SEE CONVECTIVE
LOOKING CLOUDS DEVELOP BOTH DAYS.

HIGHS SATURDAY AND SUNDAY WILL BE MAINLY UPPER 50S TO MID
60S. SATURDAY NIGHT AND SUNDAY NIGHT...ANTICIPATING LOWS IN THE
MID 30S TO LOW 40S. WE MAY NEED TO HOIST FROST ADVISORIES FOR
PORTIONS OF THE AREA EACH NIGHT. SATURDAY NIGHT THERE WILL STILL
BE SOME GRADIENT WIND...SUNDAY NIGHT LESS WIND YET ALSO SOME
CLOUDS ATTEMPTING TO MOVE IN FROM THE WEST TOWARDS DAWN. WHILE
FROST POTENTIAL WILL EXIST BOTH NIGHTS...ESPECIALLY TWIN TIERS
NORTHWARD...THE BEST CHANCE FOR IT APPEARS TO BE SUNDAY NIGHT
BECAUSE OF EXPECTED DURATION OF RADIATIONAL COOLING.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AN UPPER ATMOSPHERIC STORM SYSTEM WILL SLIDE OFF THE ATLANTIC
COAST MONDAY NIGHT...ALLOWING HIGH PRESSURE TO EXPAND OVER OUR
REGION WITH FAIR WEATHER.

A STORM SYSTEM WILL APPROACH OUT OF THE PLAINS TUESDAY NIGHT. A
MOIST SOUTHERLY FLOW WILL DEVELOP, BRINGING ADDITIONAL SHOWER
ACTIVITY TO NY AND PA FOR WEDNESDAY AND THURSDAY.

MAXIMUM TEMPERATURES THIS PERIOD WILL RANGE FROM THE MIDDLE 60S TO
LOWER 70S.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
12Z UPDATE...
CONDITIONS CONTINUE TO DETERIORATE THIS MORNING AS MOIST RAINY
FRONT SLOWLY TRUDGES ACROSS THE TERMINALS. MODERATE TO
OCCASIONALLY HEAVY RAIN ALONG FRONT WILL PRODUCE IFR VIS AND/OR
CIG...WITH IFR CIG THEN LINGERING FOR A TIME BEHIND THE FRONT. CIG
MAY LIFT TO FUEL ALT MVFR LATE TODAY BEFORE SCATTERING OUT...BUT
LINGERING LOW LEVEL MOISTURE IN WAKE OF SIGNIFICANT RAINFALL MAY
LEAD TO IFR OR WORSE FOG FOR SEVERAL TERMINALS DURING PREDAWN
HOURS SATURDAY. SE WINDS AHEAD OF FRONT ARE SWITCHING W OR NW AS
FRONT PASSES THROUGH /ALREADY HAS FOR KITH-KELM-KSYR/...SEE TAFS
FOR SPECIFIC TIMING.

OUTLOOK...

SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING RESTRICTIONS FROM FOG
POSSIBLE EARLY SAT MORNING.

SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.

TUE...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ039-040-043-044-
     047-048-072.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-036-037-
     044>046-056-057-062.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ015>017-
     022>025-055.

&&

SYNOPSIS...CMG/MDP
NEAR TERM...CMG/PVN
SHORT TERM...MDP
LONG TERM...DJP
AVIATION...MDP
Hazardous weather outlook, May 16, 3:54 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 AM EDT FRI MAY 16 2014

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-170800-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-PAZ038-170800-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 11:31 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1131 AM EDT FRI MAY 16 2014

NYZ057-062-PAZ040-161615-
DELAWARE NY-SULLIVAN NY-WAYNE PA-
1131 AM EDT FRI MAY 16 2014

...SHOWERS WITH STRONG WINDS WILL AFFECT CENTRAL
DELAWARE...NORTHEASTERN WAYNE AND NORTHWESTERN SULLIVAN COUNTIES...

* AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE WINDS
  WERE LOCATED NEAR STALKER...AND MOVING NORTH AT 55 MPH.

* THE STRONG WINDS WILL BE NEAR...
  PEABROOK AND FISHS EDDY AT 1135 AM EDT...
  EAST BRANCH AND HARVARD AT 1140 AM EDT...
  CORBETT AND SHINHOPPLE AT 1145 AM EDT...
  DOWNSVILLE AND BEAR SPRING MOUNTAIN CAMPGROUND AT 1150 AM EDT...
  HAMDEN AT 1155 AM EDT...
  DELHI AND EAST DELHI AT 1205 PM EDT...
  MEREDITH AND MERIDALE AT 1210 PM EDT...
  EAST MEREDITH AND DAVENPORT AT 1215 PM EDT...

LAT...LON 4175 7505 4180 7528 4243 7503 4245 7501
      4244 7500 4248 7496 4247 7494 4251 7484
      4250 7477 4252 7471 4247 7466 4246 7467

/DJP
Local storm report, May 16, 11:37 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1137 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      BATH                    42.34N  77.32W
05/16/2014                   STEUBEN            NY   EMERGENCY MNGR

            CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED
            FROM NEARBY RESIDENCES.

&&

JAB
Special weather statement, May 16, 11:38 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1138 AM EDT FRI MAY 16 2014

NYZ045-046-057-161630-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
1138 AM EDT FRI MAY 16 2014

...STRONG WINDS WILL AFFECT EASTERN CHENANGO...SOUTHWESTERN
OTSEGO AND WEST CENTRAL DELAWARE COUNTIES...

* AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG WINDS EMBEDDED IN A LINE OF SHOWERS. THIS STORM WAS LOCATED
  14 MILES SOUTH OF BAINBRIDGE...AND MOVING NORTH AT 45 MPH.

* THE STRONG WINDS WILL BE NEAR...
  TROUT CREEK AT 1145 AM EDT...
  MASONVILLE AND SIDNEY AT 1150 AM EDT...
  UNADILLA AND YOUNGS AT 1155 AM EDT...
  WELLS BRIDGE AND MT UPTON AT NOON EDT...
  GILBERTSVILLE AND OTEGO AT 1205 PM EDT...
  SOUTH NEW BERLIN AT 1210 PM EDT...
  MORRIS AT 1215 PM EDT...
  NEW LISBON AND GILBERT LAKE STATE PARK AT 1220 PM EDT...

LAT...LON 4203 7533 4205 7542 4219 7542 4220 7552
      4275 7531 4276 7527 4269 7498

/DJP
Local storm report, May 16, 11:41 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1141 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND DMG MONTROSE                41.83N  75.88W
05/16/2014                   SUSQUEHANNA        PA   PUBLIC

            BARN ROOF RIPPED OFF. LOTS OF TREES DOWN. MONTROSE LAKE
            AREA.

&&

HEDEN
Local storm report, May 16, 12:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1219 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     FLOOD            GILBERTSVILLE           42.47N  75.32W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER HIGHWAY 51

&&

PN
Local storm report, May 16, 12:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     FLOOD            EDMESTON                42.70N  75.23W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER HIGHWAY 51

&&

CORRECTED LOCATION

PN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:21 AM EDTFlash Flood WarningBGMSteuben, Yates6 hr
May 16, 5:15 AM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Steuben, Yates6 hr
May 16, 7:31 AM EDTFlash Flood WarningBGMSteuben6 hr
May 16, 7:38 AM EDTAreal Flood AdvisoryBGMCayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins and 1 more6 hr
May 16, 9:23 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Tioga3 hr
May 16, 10:16 AM EDTSpecial Weather StatementBGMChenango, Otsego44 min
May 16, 10:17 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Madison, Otsego3 hr
May 16, 10:47 AM EDTSpecial Weather StatementBGMOneida43 min
May 16, 11:13 AM EDTRiver Flood WarningBGMSteuben19 hr
May 16, 11:31 AM EDTSpecial Weather StatementBGMDelaware44 min
May 16, 11:38 AM EDTSpecial Weather StatementBGMOtsego52 min
May 16, 3:30 PM EDTRiver Flood WarningBGMChemung26 hr
May 16, 6:21 PM EDTFlash Flood WarningBGMOtsego114 min
May 16, 7:21 PM EDTFlash Flood WarningBGMOneida6 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.